My doctor is decreasing my dose of blood pressure meds. I was taking 100 mg of metoprolol twice daily.(100mg noon 100 mg at midnight). My pulse rate was going too slow so now he is decreasing my dose. Sept. 18 I decreased to 100mg at noon 50 mg at midnight. Sept. 24 he decreased it to 50mg at noon 50 mg at midnight. Sept. 26 he told me to decrease it to 50 mg at noon. So I went from 200 mg to 50 mg in 8 days! I am 36 & was placed on this med about 6 years ago for high blood pressue and palpitations. I've read some bad things about people going off beta-blockers and am WORRIED. Does this sound safe to you?
Yes. I am not a doctor but I think weaning of beta blockers is only necessary for patients with angina. Otherwise I think weaning is done mainly for patient comfort, in other words, so the drop in meds has a more gradual effect on raising the heart rate or anxiety level or both. Did they put you on another med? You will, of course, need to continue monitoring your BP to make sure it is still controlled.. Hope this helps!
My anxiety has been crazy for the past few days. I've been shakey (shaky) and nervous and can't sleep 'cause I'm afraid that I'm gonna die! My blood pressure has been anywhere from 122/61 to 144/86. When it goes low like that it worries me. My pulse has gotten better, though. It was anywhere from 39 bpm to 40's and low 50. NOW, it's in the 50's, 60's and 70's. They haven't put me on any other meds yet. I have to go back next week, unless ofcourse, I'm dead. I've been monitoring my BP about every 30 minutes. That's enough to drive anyone crazy. I'm just scared 'cause I've read some bad things about people going off of beta-blockers. Thanks for your response, I appreciate it. It's made me feel a little better because I don't have angina.
Dude! Get a grip. If you're checking your BP "about every 30 minutes" and you're worried about the "low" blood pressures you're posting above, you ARE driving yourself crazy! With the anxiety levels you're putting yourself through and your pulse is still in the NORMAL range, you're FINE!!!!!! Anxiety causes stress that will age your body faster than a major illness. Let up, dude 'cause you're causing wear and tear on your heart through stress that is within YOUR power to control - no meds needed. Do some internet research on anxiety and worry. Get serious about controlling these.
Thanks man. I'm trying but it's hard. I guess that I've read too many peoples stories about tappering off of Metoprolol and got freaked out. I've been on it so long and tappering that much that fast is worrysome. I guess that the doctor knows best.
The only thing stopping beta blockers ever did to me is that my pulse and B/P went way up. If your a heart failure patient and you stopped all your meds you could be in trouble. A pulse of 40 would be a concern if it stayed there but you seem to indicate that it does rise appropiatly in response to activety. You could ask your doc about switching to a different B/P med such as an ace inhibitor that wouldn't have those side effects.
Last night I had to go to the ER because my heart rate went too high. I was sitting around and all of a sudden it took off and felt like it was pounding out of my chest! I developed palpitations & My blood pressure spiked up. I immediately took the other 50mg and went to the hospital. After laying around there all night hooked up to every machine that you can think of the doctor comes and tells me that everything looks good, other than my slow heart rate concerned him. Today my heart rate is 40bpm or so until I get up and then it speeds up. The ER doc told me to go see my family doc today but turns out that he's out of town until tuesday. That's just my luck.
....I read thourhg the string of commentsd and I'm not a doc, but I have expereince getting of Met. Your BP is fine, 122/61 is near perfect...the higher reading is aniety is it not? and the hrt rate? 50's to 70's is very much ina normal range...relax if you can and take your time..it WILL take time...many many weeks.....and all I can say is again, RELAX and good luck...
Thanks. I changed to a new doctor today and he said that the other doc was weaning me off it too fast and in another week I'll drop back down to 50 mg's of Metoprolol and to start taking hydrochlorot 12.5 with it and then eventually get me off of the beta-blocker altogether, hopefully. My BP is uncontrolled. It's all over the place but didn't get too bad until I dropped to 50 mg then it was something like 167/96 with rapid heart rate and palpitations. I don't know. I guess that I'll find out. Thanks again for your input.
Larry, Im not a doc either but I am a heart patent and had a heart attack in 09. worring is the WORST thing you can do, believe me I know. Don't take your BP every 30 min, take it at most three time a day and when your not in a worked up. You can make your BP high, ask about some xanex ti you have to for period. Like jlwc2c said - Dude get a grip, you may be your own worst enemy!! I just lowered my Metoporol and I am looking for GOOD results, my DR would not have done this if it was a problem. If you have a good DR - trust him!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.